MAUDE Adverse Event Report: BD CARIBE LTD. BD TRAY BONANNO CATHETER S/SU; SUPRAPUBIC UROLOGICAL CATHETER AND ACCESSORIES

BD CARIBE LTD. BD TRAY BONANNO CATHETER S/SU; SUPRAPUBIC UROLOGICAL CATHETER AND ACCESSORIES
Model Number 408289
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There were multiple "possible" lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 5280953, medical device expiration date: 2020-10-31, device manufacture date: 2015-11-10.Medical device lot #: 7201648, medical device expiration date: 2022-07-31, device manufacture date: 2017-08-25.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that after removal of drain part of it remained inside patient with a bd tray bonanno catheter s/su.The following information was provided by the initial reporter: a patient was admitted with cirrhosis and ascites.(b)(6) 2020 trial for ascetic drain insertion attempted with no success.Next monday (b)(6) 2020 drain inserted after us marking of the location.Drain inserted at 1730, by me with spr presence, with some difficulty due to patient body habitus, but no obvious concerns.Night staff did not remove drain until the next day, however, it was clamped.The drain was removed by me the next day.However, part of it was missing (nearly 10 cm).I am unsure what might have caused this.Qgm (rp): alerted to the incident by ward manager, for which two issues came to mind immediately; i) potential never event as is a retained foreign body, and ii) an (b)(6) notifiable incident, due to the drain potentially being part of a faulty batch.In relation to the two points above: discussed the incident with the patient safety lead and associate director of quality governance.Review of the never events list confirmed this is not a never event, due to the second bullet point of exceptions under the foreign body section, which outlines an exception of the retained foreign body being known about, left intentionally as not immediately retrievable and for removal at a later date.Liaised with the ward manager who was finding the details of the drain and then forwarding them to the patient safety manager, who will notify (b)(6).Patient situation: the patient is now to be moved to ward 14, but the surgeons will not remove the retained part of the drain at the moment due to the patient's pre-existing oedema.The patient was informed about what happened.I spoke with radiologist and arranged an axr, then ctap to locate the missing part of the drain and informed the surgical team.
 
Event or Problem Description
It was reported that after removal of drain part of it remained inside patient with a bd tray bonanno catheter s/su.The following information was provided by the initial reporter: a patient was admitted with cirrhosis and ascites.(b)(6) 2020 trial for ascetic drain insertion attempted with no success.Next monday (b)(6) 2020 drain inserted after us marking of the location.Drain inserted at 1730, by me with spr presence, with some difficulty due to patient body habitus, but no obvious concerns.Night staff did not remove drain until the next day, however, it was clamped.The drain was removed by me the next day.However, part of it was missing (nearly 10 cm).I am unsure what might have caused this.Qgm (rp): alerted to the incident by ward manager, for which two issues came to mind immediately; i) potential never event as is a retained foreign body, and ii) an mhra notifiable incident, due to the drain potentially being part of a faulty batch.In relation to the two points above: i) discussed the incident with the patient safety lead and associate director of quality governance.Review of the never events list confirmed this is not a never event, due to the second bullet point of exceptions under the foreign body section, which outlines an exception of the retained foreign body being known about, left intentionally as not immediately retrievable and for removal at a later date.Ii) liaised with the ward manager who was finding the details of the drain and then forwarding them to the patient safety manager, who will notify mhra.Patient situation: the patient is now to be moved to ward 14, but the surgeons will not remove the retained part of the drain at the moment due to the patient's pre-existing oedema.The patient was informed about what happened.I spoke with radiologist and arranged an axr, then ctap to locate the missing part of the drain and informed the surgical team.
 
Additional Manufacturer Narrative
H.6.Investigation: bd has not been provided with photos or samples for catalog 408289 lots 7201648 and 5280953 to investigate for this record.Unfortunately, as a result, bd was unable to verify the reported issue or determine a definitive root cause.The device history review shows no indication of the reported defect or nonconformances as it related to the manufacturing process.H3 other text : see h.10.

Brand Name
BD TRAY BONANNO CATHETER S/SU
Common Device Name
SUPRAPUBIC UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key9666330
Report Number2618282-2020-00003
Device Sequence Number11463008
Product Code FEZ
UDI-Device Identifier00382904082895
UDI-Public00382904082895
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number408289
Device Catalogue Number408289
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;